Alert archive / Mississippi / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Jackson, MS

March 25, 201317 counties in Mississippi

NWS Jackson, MS issued this red flag warning at Mar 25, 2013, 8:17 AM CDT for 17 counties in Mississippi. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 8:17 AM CDT (13:17 UTC)
Expired
Mar 25, 2013, 6:00 PM CDT
In force
10 hr
Issued by
NWS Jackson, MS

Counties Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-177 m²/s²
0-3 km storm-relative helicity
-227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS84 KJAN 251317
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CDT MON MAR 25 2013

MSZ053>066-072>074-252130-
/O.NEW.KJAN.FW.W.0001.130325T1317Z-130325T2300Z/
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
817 AM CDT MON MAR 25 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

FIRE DANGER WILL BE HIGH TODAY ACROSS THE SOUTHERN PORTION OF CENTRAL
MISSISSIPPI SOUTH OF THE INTERSTATE 20 CORRIDOR. SUSTAINED 20 FOOT WIND
SPEEDS NEAR 20 MPH...ALONG WITH SOME HIGHER GUSTS OF AROUND 30
MPH...AND RELATIVE HUMIDITY VALUES 23 TO 28 PERCENT ARE EXPECTED. NO
BURN BANS ARE IN EFFECT AT THIS TIME. OUTDOOR BURNING IS NOT
RECOMMENDED BY THE MISSISSIPPI FORESTRY COMMISSION AND US FOREST
SERVICE.

CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND RELATIVE HUMIDITY
INCREASES ABOVE RED FLAG CRITERIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

17

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:22 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 25, 4:22 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD WIND ADVISORY
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT MON MAR 25 2013

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A SIGNIFICANTLY COOLER
AND DRIER AIR MASS HAS MOVED INTO THE AREA. A DEEP UPPER LEVEL
TROUGH REMAINS POSITIONED JUST TO OUR NORTH BUT ASSOCIATED RAIN
CHANCES WILL REMAIN NORTH AS THE SYSTEM LIFTS OUT TO THE NORTHEAST
TODAY. GUSTY NW WIND WILL DEVELOP AGAIN BY NOON ACROSS THE AREA.
ALTHOUGH NOT QUITE AS INTENSE AS WIND SPEEDS SUNDAY...MANY LOCATIONS
WILL SEE SUSTAINED WIND SPEEDS 15-25 MPH THIS AFTERNOON WITH HIGHER
GUSTS BEFORE WIND SPEEDS DECREASE DURING THE EARLY EVENING HOURS.

THE WEAKENING SRN FRINGES OF THE TROUGH WILL PIVOT ACROSS THE
AREA LATE TONIGHT...EXITING THE REGION EARLY TUESDAY AFTERNOON. A
FEW LIGHT SHOWERS WILL BE POSSIBLE OVER NRN ZONES TONIGHT WHEN THE
TROUGH PASSES BUT MOISTURE WILL REMAIN SHALLOW...THE PRIMARY EFFECT
BEING A WIDESPREAD BLANKET OF STRATOCU ACROSS THE REGION. RELATIVELY
COOL CONDITIONS WILL CONTINUE TUESDAY DUE TO CONTINUING COLD AIR
ADVECTION IN THE WAKE OF THE UPPER WAVE AND DAYTIME CLOUDS. /03/

.LONG TERM...WEDNESDAY THROUGH MONDAY...THE REGION WILL REMAIN UNDER
NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SFC. THIS WILL LEAD TO
DRY DAYS AND SUNNY CONDITIONS FOR THE FIRST DAY OR TWO OF THE
PERIOD. THE SFC HIGH WILL MOVE EAST OF THE REGION BY THURSDAY INTO
FRIDAY AND THIS WILL ALLOW FOR SOUTHERLY FLOW AND MOISTURE TO SLOWLY
SEEP BACK INTO THE REGION. BY FRIDAY THE FIRST IN A SERIES OF UPPER
LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION. THIS WILL BRING THE
CHANCE FOR SOME SHOWERS TO THE AREA THOUGH THE GFS IS A BIT MORE
BULLISH IN BRINGING THIS IN THAN THE ECMWF. ANOTHER DECENT SHORTWAVE
WILL MOVE NORTH OF THE AREA SUNDAY...BRINGING ANOTHER ROUND OF
SHOWERS. BEHIND THIS SECOND SHORTWAVE...A SFC LOW WILL BE MOVING
THROUGH THE GREAT LAKES REGION. THIS WILL DRAG A FRONT INTO NORTHERN
SECTIONS OF THE CWA AND STALL ROUGHLY NEAR THE HIGHWAY 82 CORRIDOR.
THIS WILL REMAIN ACROSS THE REGION AND LIFT A LITTLE NORTH AS A WARM
FRONT INTO THE EARLY PARTS OF THE WORK WEEK AHEAD OF A DEVELOPING
SFC LOW ACROSS THE SOUTHERN PLAINS. TEMPERATURES THROUGH THE PERIOD
WILL BE WARMING GIVEN INCREASING MOISTURE AND SOUTHERLY FLOW. /28/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE TODAY AND TONIGHT WITH
INTERMITTENT 4-6K FT CLOUD DECKS. WINDS WILL BE GUSTY AGAIN TODAY
WITH SUSTAINED WIND SPEEDS FROM THE NW 15-25 KTS WITH HIGHER GUSTS.
WIND SPEEDS WILL DECREASE DURING THE EVENING TO 5-10 KTS OVERNIGHT.
ISOLATED LIGHT SHOWERS WILL BE POSSIBLE IN THE NORTH LATE TONIGHT.
/03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  30  53  29 /   2   2   0   0
MERIDIAN      55  28  56  27 /   2   3   0   0
VICKSBURG     55  29  52  29 /   2   2   0   0
HATTIESBURG   57  30  56  30 /   2   2   0   0
NATCHEZ       53  28  53  28 /   2   2   0   0
GREENVILLE    51  30  49  30 /   3   4   0   0
GREENWOOD     53  26  49  27 /   3   7   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR MSZ018-019-025>066-072>074.

LA...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR ARZ074-075.

&&

03/28
Hazardous weather outlook, Mar 25, 5:08 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CDT MON MAR 25 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
508 AM CDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PRESSURE GRADIENTS WILL REMAIN HEALTHY ACROSS THE REGION TODAY. GUSTY
NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED WIND
SPEEDS FROM 15 TO 25 MPH AND OCCASIONAL WIND GUSTS AROUND 40 MPH.
WIND SPEEDS WILL DECREASE DURING THE EARLY EVENING.

AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH EARLY TUESDAY
MORNING. OVERNIGHT TEMPERATURES WILL COOL INTO THE 20S AND LOWER 30S
BY SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:34 AM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more13 hr

Nearby

Red Flag Warnings in Mississippi, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.